# SDR 14038052105

- Difficulty date: May 21, 2005
- Submitted: May 21, 2005
- Operation: General aviation
- Aircraft: N316PD
- Make and model: Agusta A119
- Aircraft serial: 14038
- Engine: Pwa PT6*
- System (JASC): 3212 · Emergency Flotation Section
- Part: Float
- Part number: 6040102
- Condition: Activated
- Location: Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING MAINT, TECH ATTEMPTED TO INSTALL SAFETY PIN IN RESERVOIR ASSY, FLOATS DEPLOYED. IT WAS LATER DISCOVERED THAT ELEC ACT USED TO DEPLOY FLOATS HAD BEEN PARTIALLY DEPLOYED.  CHECK OF SYS REVEALED THAT ACT ONLY ENERGIZES WHILE DEPLOYMENT BUTTON IS DEPRESSED. THIS ALLOWS FOR PARTIAL DEPLOYMENT OF ELEC ACTUATOR WHICH WILL INTERFERE WITH INSTALL OF SAFETY PIN, CAUSING A DANGEROUS SITUATION FOR PERSONNEL IN VICINITY OF FLOATS.  SUPPLEMENT DOES NOT STATE THAT PILOT MUST CONTINUE TO DEPRESS DEPLOYMENT BUTTON IN ORDER FOR FLOATS TO DEPLOY, WHICH COULD CAUSE FAILURE TO DEPLOY IN AN EMERG.  FMS, ICA'S, AND INSTALLATION INSTRUCTIONS ALL HAVE NOTES TO REMOVE SAFETY PIN BEFORE FLIGHT, NO REQ FOR RE-INSTALLING SAFETY PIN.
